Missouri, 2005

Lightning Strike in Missouri, September 15, 2005

September 15, 2005 · NWS LSX · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Sep 15, 2:05 AM CST, 2 hours 55 minutes earlier.

Area forecast discussion, Sep 15, 2:05 AM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
305 AM CDT THU SEP 15 2005

.DISCUSSION...A LOT GOING ON IN THE SHORT TERM AS SEVERAL WAVES MOVE
ALONG THE STATIONARY BOUNDARY...JUST SOUTH OF MISSOURI. WE WILL
REMAIN IN OVERRUNNING PCPN THROUGHOUT THE DAY AND INTO TONIGHT. GFS
HAS HAD THE BEST HANDLE ON THIS SITUATION...INDICATING PCPN FURTHER
TO THE NORTH THAN THE NAM. WILL GO MORE WITH THE GFS...ESPECIALLY IN
THE SHORT TERM. RAISED POPS MOST LOCATIONS TODAY...THEN TAPERING OFF
TONIGHT. AS FOR HIGH TEMPS TODAY...IT WILL DEPEND ON PCPN AND CLOUD
COVER. COOLEST TEMPS WILL BE IN CENTRAL MISSOURI AND SOUTHERN
SECTIONS OF CWA...DUE TO MORE PROLONGED PCPN...WITH UPPER 60S TO
LOWER 70S A GOOD BET FOR ENTIRE CWA.

BY TONIGHT...SYSTEM WILL SLOWLY MOVE TO THE EAST OF MISSOURI WITH
PCPN TAPERING OFF...NORTHERN PORTIONS OF CWA WILL BE DRY...WHILE FAR
EASTERN AND SOUTHEASTERN PORTIONS OF CWA WILL SEE RAIN MOST OF THE
NIGHT. AS FOR ANY FLOODING POSSIBILITIES...RAIN WILL FALL OVER AN
EXTENDED PERIOD OF TIME...SO DO NOT NEED A FLOOD WATCH AT THIS TIME.

AS RIDGE BUILDS IN ON FRIDAY...WILL SEE DRY AND COOLER
WEATHER...THEN GRADUALLY MODERATE DURING THE WEEKEND. EXTENDED
MODELS HAVING TROUBLE WITH WEAKENING RIDGE AND NEXT CHANCE FOR PCPN
AS TIMING CONTINUES TO FLUXUATE. WILL KEEP CHANCES IN THE NORTH ON
SATURDAY NIGHT...THEN SPREAD IT SOUTH TO AROUND I-70 SUNDAY THROUGH
MONDAY. BEYOND THAT...SFC RIDGE TO BUILD IN AGAIN...BRINGING IN DRY
WEATHER.
&&

LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

BYRD
Hazardous weather outlook, Sep 14, 3:14 PM CST, 13 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
414 PM CDT WED SEP 14 2005

ILZ058>060-064-065-095>100-MOZ018-019-026-027-034>036-041-042-
047>052-059>064-151100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-COLE-
FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-JERSEY IL-KNOX-LEWIS-LINCOLN-
MACOUPIN IL-MADISON IL-MARION-MONITEAU-MONROE-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-SHELBY-ST CHARLES-ST LOUIS-
ST LOUIS CITY-WARREN-
414 PM CDT WED SEP 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN
MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE NEXT CHANCE FOR THUNDERSTORMS WILL BEGIN AGAIN LATE SATURDAY
NIGHT AND SUNDAY...AND WILL CONTINUE MONDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

ILZ069-070-074-079-101-102-MOZ065-075-151100-
CLINTON IL-JEFFERSON-MARION IL-MONROE IL-RANDOLPH IL-ST CLAIR IL-
STE GENEVIEVE-WASHINGTON IL-
414 PM CDT WED SEP 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MISSOURI AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS ON THURSDAY...WITH THIS
THREAT CONTINUING INTO THURSDAY NIGHT.

THE NEXT CHANCE FOR THUNDERSTORMS WILL BEGIN AGAIN LATE SATURDAY
NIGHT AND SUNDAY...AND WILL CONTINUE MONDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

MOZ072>074-084-085-099-151100-
CRAWFORD-IRON-MADISON-REYNOLDS-ST FRANCOIS-WASHINGTON-
414 PM CDT WED SEP 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MISSOURI.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT...MAINLY AFTER MIDNIGHT.
THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL CONTINUE ON THURSDAY AND INTO THURSDAY NIGHT.
NO SEVERE WEATHER IS EXPECTED...ALTHOUGH SOME OF THE STORMS COULD
PRODUCE HEAVY DOWNPOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

TRUETT

The radar

The St Louis radar (KLSX), 151 km away, was scanning. The volume nearest the first event began at 11:01 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Reynolds

When
September 15, 5:00 AM CST
Where
Reynolds County, Lesterville
Reported by
NEWSPAPER
Coordinates
37.362, -90.969 (the zone’s center; the record gives no point)

A lightning strike took our the entire telephone system in Lesterville. Service was restored about Noon CDT.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5476201.